MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER TORQVUE DELIVERY SYSTEM

AGA MEDICAL CORPORATION AMPLATZER TORQVUE DELIVERY SYSTEM
Model Number 9-ITV10F45/80
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event of premature release could not be confirmed.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined.Please note, per the instructions for the amplatzer septal occluder artmt100116885 ver.A, "do not rotate the delivery cable" while advancing the device through the delivery sheath.
 
Event or Problem Description
During the procedure, the 20 mm amplatzer septal occluder (aso) prematurely released inside the 10f amplatzer torqvue 45 delivery system and embolized to the pulmonary artery.The left atrial disc had been fully deployed and the right atrial disc was partially deployed when it became detached.An attempt to snare the aso was performed; however, the patient was sent to surgery for device removal and defect closure.The patient condition before and during the procedure was stable.The patient is recovering and is reported to be stable.The device and delivery cable were discarded and were not returned for analysis.

Brand Name
AMPLATZER TORQVUE DELIVERY SYSTEM
Common Device Name
DELIVERY SYSTEM
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key7856207
Report Number2135147-2018-00145
Device Sequence Number16761462
Product Code DQY
UDI-Device Identifier00811806010878
UDI-Public00811806010878
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K072313
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Model Number9-ITV10F45/80
Device Catalogue Number9-ITV10F45/80
Device Lot Number5907782
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2018
Initial Report FDA Received Date09/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;